Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 4:04 PM EDT for Bennington County, Vermont; Washington County, New York. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 23, 2016, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:15 PM EDT | HAIL 1 | 2 Nw Belcher, NY | SPOTTER REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
558
WUUS51 KALY 232004
SVRALY
NYC115-VTC003-232100-
/O.NEW.KALY.SV.W.0044.160723T2004Z-160723T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WEST CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT...
* UNTIL 500 PM EDT
* AT 404 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARTFORD...OR NEAR HUDSON FALLS...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARLINGTON...SALEM...SHAFTSBURY...WHITE CREEK...SANDGATE...
GOOSE ISLAND...PUMPKIN HOOK...REXLEIGH...CHAMBERLIN MILLS...
BOUPLON CORNER...WEST SANDGATE...BELCHER...EAGLEVILLE...
SHAFTSBURY CENTER...ADAMSVILLE...HIDDEN VALLEY...FITCH POINT...
GREENWICH JUNCTION...WEST HEBRON AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4303 7307 4296 7327 4294 7327 4294 7331
4330 7352 4334 7354 4338 7342 4308 7311
TIME...MOT...LOC 2004Z 324DEG 27KT 4330 7345
HAIL...1.00IN
WIND...60MPH
$$
KSL2 follow-up statements
857
WWUS51 KALY 232039 RRA
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT SAT JUL 23 2016
NYC115-VTC003-232100-
/O.CON.KALY.SV.W.0044.000000T0000Z-160723T2100Z/
WASHINGTON NY-BENNINGTON VT-
439 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN WASHINGTON AND WEST CENTRAL BENNINGTON COUNTIES...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...SALEM...SHAFTSBURY...WHITE CREEK...SANDGATE...
PUMPKIN HOOK...REXLEIGH...CHAMBERLIN MILLS...BOUPLON CORNER...
WEST SANDGATE...EAGLEVILLE...SHAFTSBURY CENTER...HIDDEN VALLEY...
FITCH POINT...TIPLADY...GREENWICH JUNCTION...WEST HEBRON...
ASH GROVE...EAST GREENWICH AND EAST KANSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4303 7307 4296 7327 4294 7327 4294 7331
4322 7347 4324 7345 4330 7333 4308 7311
TIME...MOT...LOC 2039Z 324DEG 27KT 4308 7324
HAIL...1.00IN
WIND...60MPH
$$
KSL455
WWUS51 KALY 232103
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT SAT JUL 23 2016
NYC115-VTC003-232112-
/O.EXP.KALY.SV.W.0044.000000T0000Z-160723T2100Z/
WASHINGTON NY-BENNINGTON VT-
503 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
WEST CENTRAL BENNINGTON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBANY.
LAT...LON 4303 7307 4296 7327 4294 7327 4294 7331
4322 7347 4324 7345 4330 7333 4308 7311
TIME...MOT...LOC 2100Z 324DEG 27KT 4308 7324
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:12 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 23, 1:12 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Albany NY 112 PM EDT SAT JUL 23 2016 .SYNOPSIS... Very warm temperatures will continue today, but with slightly lower humidity levels. An upper level disturbance will bring isolated to scattered showers and thunderstorms, especially from the Capital District northward. It will turn cooler and less humid for Sunday, with high pressure building in. Very warm temperatures, increasing humidity and chances for showers and thunderstorms return for Monday as a frontal boundary approaches from the west. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Convection developing in the southern Adirondacks into VT. Convection tracking southeast and based on area surface temperatures and dew points...some instability but not as much as yesterday. Considerable dry air aloft, so will keep an eye for elevated cores that could descend rapidly for strong winds. Convection looks to be confined to the southern Adirondacks, heading toward the Lake George Saratoga region, maybe just skimming northern parts of the Capital District...and then into VT...maybe just skimming the northern Berkshires. More coverage of storms in southern Canada looks to be tracking southeast through mid/northern VT and may just clip northeast of Lake George and parts of southern VT later this afternoon and evening. No other development seen further west and south, so most of the convection is associated with trailing upper dynamics and one last surge of dryer surface dewpoints. Temperatures have reached forecast highs in the 80s to lower 90s...and based on area 12Z soundings...temperatures may rise another degree or two. So, some minor changes to rain chances/coverage, temperatures and sky cover based on current data and trends through this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... Convection should diminish rather quickly after sunset this evening, as the aforementioned disturbance moves east into New England and instability decreases due to loss of diurnal heating. Large scale subsidence will increase overnight, as a ridge of high pressure at the surface and aloft builds in from the Great Lakes. Sunday will feature plenty of sunshine and dry conditions as the ridge moves overhead. Winds will be lighter than Saturday, with noticeably lower humidity levels as dewpoints drop into the 50s. Temperatures will still be slightly above normal, but with the lower humidity. Clouds will then gradually increase Sunday night, as a warm front approaches from the Ohio Valley. A few showers with a rumble of thunder will be possible late across areas mainly north and west of the Capital District, but much of the area will remain dry. Monday looks to have a better chance for showers and thunderstorms, as a weakening cold front approaches from the west. The degree of cloud cover and resulting instability is highly questionable at this time, so while some strong to severe storms cannot be ruled out it is quite uncertain how the convection will evolve. Moisture return will be fairly robust, with dewpoints creeping towards 70 during the afternoon and PWATS rising to around 1.75 inches. Any storms could produce locally heavy rainfall, but will mention only chance pops at this time due to uncertainty with coverage/timing. With hot temperatures and humidity returning, heat indices could approach 100 degrees in the mid Hudson Valley, so will mention this in the HWO. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Guidance is in agreement that the flow will be rather flat/zonal across the region through the middle of the week with an upper level low over Hudson's Bay with short waves rotating about. Expecting fair weather with highs running 5 to 10 degrees above normal and lows only a bit above normal. A trough is expected to develop as we end through the latter part of the week into the weekend as a stronger short wave rotates about the upper low as it moves gradually eastward and additional short wave energy enters the flow from the Pacific Northwest. The upper flow is expected to end up paralleling surface boundaries and waves of low pressure are then expected to move along the boundaries. At this time it appears a boundary should end up located to our south across the mid-Atlantic region with another moving in from the northwest which is anticipated to become nearly stationary over our region back across the Great Lakes Region. This set up will result in unsettled weather and a low confidence forecast as the timing of the individual short waves varies amongst the guidance and will impact the forecast. Have chances pops for Thursday through Friday. The amount of instability that will be present is very uncertain also as it be highly dependent on the amount of cloud cover. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Isolated to scattered showers and thunderstorms are developing across a portion of the Adirondacks and Lake George Saratoga region as yet another short wave trough approaches and moves across the region. Have indicate threat for convection in KGFL and KALB TAFs with a TEMPO group for KGFL and VCSH for KALB as the better chances for storms will at KGFL. Further south, no mention of convection at this time. Outside any convection VFR conditions are expected through the evening with MVFR fog developing overnight (especially where precipitation does occur). Westerly winds will remain with gusts in the teens to lower 20s. Winds will shift more to the northwest late this afternoon. Winds will weaken in the evening becoming light and variable to calm for the overnight. Outlook... Sunday to Sunday Night: No Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Scattered SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Very warm temperatures will continue today, but with slightly lower humidity levels. An upper level disturbance will bring isolated to scattered showers and thunderstorms, especially from the Capital District northward. It will turn cooler and less humid for Sunday, with high pressure building in. Very warm temperatures, increasing humidity and chances for showers and thunderstorms return for Monday as a frontal boundary approaches from the west. Minimum relative humidity values will be around 35 to 50 percent this afternoon, increasing to between 90 and 100 percent late tonight. RH values will drop to around 30 to 40 percent Sunday afternoon. Winds today will be northwest around 10 to 15 mph with gusts to 20 mph, decreasing to 5 to 10 mph tonight. Winds on Sunday will be northwest at 5 to 10 mph. && .HYDROLOGY... Isolated to scattered showers and thunderstorms are expected from around the Capital District northward this afternoon, with brief local downpours. Basin-average rainfall will be light due to limited coverage. Dry weather is expected tonight through Sunday, although another cold front will bring additional chances for showers and thunderstorms late Sunday night into Monday. Dry conditions return for Tuesday and Wednesday as high pressure builds back into the region. Flows continue to be below normal for mid to late July at many locations in the Hydro Service Area, especially our western New England counties. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Yesterday Friday, July 22nd was the warmest day of the summer across the local area with all 5 of our ASOS locations hitting 90+ degrees, even at Pittsfield MA. Here is a look at the number of 90+ degree days so far this year, what is normal and the most that has occurred in a year. Albany NY: 2016: 8 days Normal: 10 days Most: 32 days in 1955 Note: Daily records date back to 1874 Glens Falls NY: 2016: 7 days Normal: 6 days Most: 22 days in 1988 Note records date back to 1949 Poughkeepsie NY: 2016: 14 days Normal: 15 days Most: 30 days in numerous year most recently 2010, 2005 and 2002 Note: Records date back to 1949, however data is missing from January 1993 through July 2000 Pittsfield MA: 2016: 1 day Normal: 2 days Most: 7 days in 2010 Based on data dating back to 2000 Bennington VT: 2016: 2 days Normal: 3 days Most: 9 days in 2010 Based on data dating back to 2000 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...NAS/JPV SHORT TERM...JPV LONG TERM...IAA AVIATION...BGM FIRE WEATHER...JPV HYDROLOGY...JPV CLIMATE...IAA www.weather.gov/albany
Hazardous weather outlook, Jul 23, 4:02 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 402 AM EDT SAT JUL 23 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 402 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY FROM AROUND INTERSTATE 90 AND THE CAPITAL DISTRICT NORTHWARD. THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING. THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE CERTAIN...A HEAT ADVISORY WOULD BE ISSUED. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 2:14 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT SAT JUL 23 2016
NYZ032-231900-
NORTHERN HERKIMER-
214 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY...
AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
BIG MOOSE...OR 16 MILES NORTHWEST OF OLD FORGE...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...MCKEEVER...EAGLE BAY...NICKS LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...BIG MOOSE...
LIMEKILN LAKE CAMPGROUND...WOODS LAKE...MINNEHAHA...FIRST LAKE...
THENDARA...CARTER STATION...MOSHIER FALLS...
MOUNTAIN LODGE AND WOLF LAKE LANDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4399 7515 4383 7482 4357 7479 4358 7496
4357 7511
TIME...MOT...LOC 1813Z 308DEG 17KT 4389 7519
BGMSpecial weather statement, Jul 23, 2:44 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT SAT JUL 23 2016
NYZ032-033-038-082-231930-
NORTHERN FULTON-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
244 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER...
SOUTHWESTERN HAMILTON AND CENTRAL FULTON COUNTIES...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
STRATFORD...OR 22 MILES SOUTHWEST OF SPECULATOR...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYFIELD...CRANBERRY CREEK...CAROGA LAKE...
CAROGA LAKE PUBLIC CAMPGROUND...BLEECKER...ARIETTA...BENSON...
BOWLERS CORNERS...BLEECKER CENTER...RICEVILLE...PINNACLE...
TOMANTOWN...JACKSON SUMMIT...MOUNTAIN HOME...CLOCKMILL CORNERS...
LINDSLEY CORNERS...OREGON...WILMURT CORNERS...
MOREHOUSEVILLE AND HOFFMEISTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4351 7479 4321 7416 4309 7428 4309 7444
4308 7446 4308 7449 4337 7494
TIME...MOT...LOC 1843Z 307DEG 23KT 4336 7471
BGMSpecial weather statement, Jul 23, 3:05 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT SAT JUL 23 2016
NYZ032-231945-
NORTHERN HERKIMER-
305 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...NICKS LAKE CAMPGROUND...ATWELL...THENDARA...
HERKIMER LANDING...MINNEHAHA...MOUNTAIN LODGE...
WOLF LAKE LANDING AND FIRST LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4374 7492 4367 7480 4352 7478 4343 7488
4366 7512 4373 7512
TIME...MOT...LOC 1905Z 315DEG 19KT 4362 7494
BGMSpecial weather statement, Jul 23, 3:32 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT SAT JUL 23 2016
NYZ032-033-038-039-041-050-082-232015-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-SOUTHERN
SARATOGA-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
332 PM EDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HERKIMER...SOUTHERN HAMILTON...NORTHERN SARATOGA AND FULTON
COUNTIES...
AT 332 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO 11 MILES
EAST OF OHIO. MOVEMENT WAS SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLOVERSVILLE...JOHNSTOWN...SPECULATOR...MILTON...
BALLSTON SPA...BROADALBIN...EDINBURG...NORTHVILLE...MAYFIELD...
LAKE PLEASANT...WELLS...STRATFORD...GALWAY...
MOFFITT BEACH CAMPGROUND...CAROGA LAKE...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...ROCK CITY FALLS...
CRANBERRY CREEK AND CAROGA LAKE PUBLIC CAMPGROUND.
THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER
12-13...AND MILE MARKER 13 AND NEAR MILE MARKER 13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 4352 7419 4337 7416 4337 7412 4296 7370
4302 7465 4352 7495
TIME...MOT...LOC 1932Z 329DEG 37KT 4335 7420 4338 7476
BGMSpecial weather statement, Jul 23, 3:36 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT SAT JUL 23 2016
NYZ042-043-083-084-232015-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
336 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...LAKE GEORGE VILLAGE...
FORT EDWARD...HARTFORD...GLENS FALLS NORTH...COMSTOCK...QUEENSBURY...
KINGSBURY...MOUNT HOPE...PORTER...LAKE GEORGE...FORT ANN...ARGYLE...
GOOSE ISLAND...WEST FORT ANN...SOUTH GRANVILLE...
FRENCH MOUNTAIN AND FITCH POINT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4355 7363 4338 7325 4323 7326 4312 7337
4328 7360 4330 7359 4331 7360 4331 7364
4340 7378
TIME...MOT...LOC 1936Z 306DEG 19KT 4344 7363
BGMSpecial weather statement, Jul 23, 3:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SAT JUL 23 2016
NYZ041-083-232015-
NORTHERN SARATOGA-SOUTHEAST WARREN-
344 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA AND SOUTH
CENTRAL WARREN COUNTIES...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
LUZERNE-HADLE...OR 10 MILES WEST OF GLENS FALLS...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...CORINTH...LAKE LUZERNE CAMPGROUND...
DAY CENTER...LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...
WEST GLENS FALLS...GLENS FALLS NORTH...KINGS...GATES...WILTON...
NORTHUMBERLAND...SOUTH GLENS FALLS...LAKE LUZERNE...HADLEY...
STILLWATER...SCHUYLERVILLE...VICTORY AND THE SARATOGA BATTLLEFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 MILE MARKER 14 AND NEAR MILE MARKER 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4327 7360 4326 7359 4324 7360 4322 7358
4313 7359 4307 7358 4295 7363 4295 7367
4297 7372 4337 7412 4340 7388 4342 7379
TIME...MOT...LOC 1944Z 309DEG 20KT 4330 7386
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:10 PM EDT | Special Weather Statement | ALY | Rutland | 35 min |
| Jul 23, 5:18 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 57 min |
| Jul 23, 5:22 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 53 min |
| Jul 23, 6:10 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 65 min |
| Jul 22, 8:49 PM EDT | Special Weather Statement | ALY | Orange | 26 min |
| Jul 22, 9:30 PM EDT | Special Weather Statement | ALY | Putnam | 30 min |
| Jul 23, 1:01 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Jul 23, 1:31 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 23, 2:12 PM EDT | Special Weather Statement | ALY | Schenectady | 48 min |
| Jul 23, 2:14 PM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | ALY | Fulton | 46 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | ALY | Herkimer | 40 min |
| Jul 23, 3:32 PM EDT | Special Weather Statement | ALY | Fulton, Saratoga | 43 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | ALY | Washington | 39 min |
| Jul 23, 3:44 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 46 min |
| Jul 23, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 40 min |
| Jul 23, 5:01 PM EDT | Special Weather Statement | ALY | Montgomery | 44 min |
| Jul 23, 5:32 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 23, 5:33 PM EDT | Special Weather Statement | ALY | Warren, Washington | 42 min |
| Jul 23, 5:54 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 49 min |
| Jul 23, 5:57 PM EDT | Special Weather Statement | ALY | Schenectady | 33 min |
| Jul 23, 6:14 PM EDT | Special Weather Statement | ALY | Montgomery | 31 min |
| Jul 23, 6:30 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 30 min |
| Jul 23, 6:49 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 56 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | ALY | Columbia | 55 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.